Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Peripheral Neuropathy despite strong numbers?
May 10, 2011

Hi Dr, I'm 25 years old and have been taking Atripla for a little less than a year. Over the last 3 months I have developed a consistent,strange tingling sensation primarily in my hands and the soles of my feet, though my arms and legs are also affected. I also get random muscle twitches and spasms that are sometimes prolonged.

My VL is undetectable and my CD4 count is 1048. Do you think this is actually PN? Despite the annoying symptoms I can't say any of the sensations are actually painful.

I would appreciate any insight. Thank you! Frank

Response from Dr. Henry

Treatment related peripheral neuropathy is uncommon with Atripla and also less common when the CD4 count is high (as yours is). That being said, it can and does happen though from the symptoms you describe HIV or ART-related peripheral neuropathy may not be the cause. Treatment related neuropathy almost always begins in the toes and moves up the feet/ankles before fingers/hands involved (certainly before arms and legs are involved). If I am uncertain as to cause of symptoms such as yours I often refer to a neurologist for careful diagnostic assessment/assistance. KH



Previous
going from truvada/sustiva to atripla
Next
Falling CD4 count

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement